Medical Dictionary Search Engines

Please be patient! It may take up to ONE minute to load all the Engines.
Problems? Please contact our support.


/encyclopedia


Search For

Drug
Health
Encyclopedia

Specialty Search
--AIDS
--Cancer
--Diabetes
--Stroke


viagra

cialis

levitra






















Other encyclopedia topics: A-Ag Ah-Ap Aq-Az B-Bk Bl-Bz C-Cg Ch-Co Cp-Cz D-Di Dj-Dz E-Ep Eq-Ez F G H-Hf Hg-Hz I-In Io-Iz J K L-Ln Lo-Lz M-Mf Mg-Mz N O P-Pl Pm-Pz Q R S-Sh Si-Sp Sq-Sz T-Tn To-Tz U V W X Y Z 0-9   

Drug-induced nonimmune thrombocytopenia


Alternative names

Thrombocytopenia (nonimmune) drug-induced; Nonimmune thrombocytopenia - drug-induced

Definition

Drug-induced nonimmune thrombocytopenia is a reduction in normally functioning platelets that can be caused by certain drugs.

Platelets are important in forming blood clots. Certain drugs may decrease the number of platelets by damaging the bone marrow where platelets are made. Decreased platelets may cause easy bruising or abnormal bleeding .

Bleeding can be life-threatening if it occurs in the brain or other vital organ. Other drugs can increase the risk of bleeding by preventing platelets from working normally. A common example of this is aspirin.

Update Date: 10/28/2003

Ezra E. W. Cohen, M.D., Section of Hematology/Oncology, Department of Medicine, The University of Chicago, Chicago, IL. Review provided by VeriMed Healthcare Network.

©2009 medical-dictionary-search-engines.com [Privacy Policy] [Disclaimer]
Last updated: Tue, 06 Jan 2009 00:20:03 GMT
82:165:250:120:medical-dictionary-search-enginescom:0902